| Catalog Number |
D0003 |
| Medical Device Problem Code |
Pumping Stopped (1503)
| Health Effect - Clinical Code |
Liver Damage/Dysfunction (1954)
| Date of Event |
10/07/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the device began to continually enter and cycle through low reservoir mode.It was determined that the device user (du) had used copious amount of surgicel resulting in separation of perfusate in the reservoir bag.During troubleshooting, a clinical specialist (cs) confirmed that ascites pump was not working and the graphical user interface screen was reading "1" on the ascites field.The ascites pump began working again following troubleshooting, but the device continued to cycle low reservoir mode due to bleeding and fluid separation in the reservoir bag.Guidance for resolving hemostasis was provided to the du and it was recommended that the donor liver be cold flushed if they were unable to achieve stable perfusion.Subsequently, the du decided to discard the doner liver due to unstable perfusion caused by excessive bleeding and inability to control hemostasis.While the ascites pump failure was said to have contributed to early instability to the perfusion, the inability to control hemostasis and use of a sealant contributed to repeated low reservoir mode and an overall unstable perfusion following the completion of troubleshooting.
Additional Manufacturer Narrative
A service engineer (se) evaluated the device at the customer site.The se disassembled the pinch valves and cleaned the lead screw and surrounding areas.Cleaning the ascites pump also improved the performance as it had difficulties initially removing waste.The root causes of the reported issue are attributed to buildup of ingress due to improper device maintenance and use of surgicel by the device user.The device user facility had been advised against the use of hemostatic agents, such as surgicel, during their initial product training.